MAUDE Adverse Event Report: COOK INC COONS DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC COONS DILATOR; DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number JCD14.0-38-20-COONS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a leadless pacemaker implantation; a coons dilator tip became damaged.The physician was applying force when inserting it into the patient from the right femoral vein.The device was removed and another like device was used to complete the procedure.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: after further review of the file, the physician did state that the tip was damaged (became flat) when they were applying force.Investigation ¿ evaluation.A review of the dimensional verification, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed one 14french dilator in a used and damaged condition.Bio-matter is present on exterior, likely indicating use.Dilator is slightly bowed.There is an indention in the tip of the device approximately 19.5 cm from the beginning of the dilator sheath.The end hole has been pinched nearly shut (flattened), and is no longer concentric.The end hole diameter is not able to be measured.Both the outer diameter of the dilator and the length of the dilator are within manufacturing specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause has been determined to be product use and/or handling related as the device did receive excessive pressure.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COONS DILATOR
Common Device Name
DRE DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7489835
Report Number1820334-2018-01334
Device Sequence Number145168
Product Code DRE
UDI-Device Identifier00827002039322
UDI-Public(01)00827002039322(17)210206(10)8565831
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJCD14.0-38-20-COONS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1